Hay Fever medication means big drop in exam marks

Share This Post

Share on facebook
Share on linkedin
Share on twitter
Share on email

More bad news for hay fever sufferers reliant on anti-histamines and other hay fever medication –
a study has found that taking hay fever medication could drastically affect students’ exam grades.

This is because hay fever medication like antihistamines or steroid nasal spray can often have drowsy side-effects.

The study by the Education for Health charity found that those who had hay fever symptoms on an exam day were 40% more likely to drop a grade between their mock and their final exam. This increased to 70% if they were on a sedating allergy medication at the time of their exam.

Teenagers with severe hay fever, and a history of symptoms in previous years, were twice as likely to drop a grade.

PICTURE: IslandCrisis.net

Around 15 million people in the UK are hayfever sufferers. Hay fever is most common in young people aged 14-24, many of whom will be taking exams.

Hay fever remedies which contain chlorpheniramineK cause drowsiness. Non-drowsy remedies contain loratidine, cetirizine, acrivastine, desloratidine, levocetirizine or fexofenadine.

So why not go the natural route and try something without any nasty side-effects like HayMax? Read more about what HayMax is on our What is it? webpage.

More To Explore

How to Reduce Visible Allergy Symptoms

Allergy symptoms are the worst, aren’t they?! They are often very visible and involve puffiness, redness, and sore, dry, and blotchy skin. Here are a

Get in touch

Receive our newsletter:

HayMax™ Ltd
Postern Piece Farm, Ampthill,
Bedford, MK45 2EX
E-mail : info@haymax.biz
Tel : 01525 406600
© HayMax™ Ltd 2020.